I'm on the ortho evra patch, and Im on my 2nd box. My doc told me to wear it 2 months straight. Now, Im on my 2 box, 2nd patch and I started me period ( I guess) but its light. Im still wearing the patch, and Im still bleeding (sorry to gross you out, but its very clotty). But I dont know what to do. Its been 5 days.
The Birth Control Patch delivers a low-dose hormone to prevent pregnancy, much like Birth Control Pills such as Ortho-Tri-Cyclen Lo and Yaz, though it's via skin absorption instead of pills.
All low-dose Birth Control products can cause breakthrough bleeding. Also, since you're new to the Patch, it's possible your body needs time to adjust. For some women on Seasonique (the BCP that you take every day and only have a period 4 times a year), it takes up to ONE YEAR for their body to adjust and for their periods to only come 4 times a year.
Unfortunately, once you get breakthrough bleeding with a pill, you will tend to get it again (though not always, and not regularly).
Are you wearing the patch alone, with no cover? In the shower/swimming/during a workout? These could contribute to reducing the hormones being released if the patch isn't as firmly attached to your skin due to sweat/water.
I'd recommend something called Tegadirm patches, which are designed to be placed over medicated patches (any, including Nicotine patches, Fentanyl patches, Suboxone patches, and the Birth Control Patch). These will prevent water-logging and they are surprisingly durable. You can buy them very cheap on Amazon.com if you search for "Tegadirm". I'd go for the bigger sized ones (larger than the small, 2&3/8"x2&3/4ths").
Hope this helps.
You can always try another low dose form of hormonal contraceptive, such as the Nuvaring, or a pill such as Yaz, OTC Lo, and MANY others. There are tons of low dose pills out there that might work for you better and not cause breakthrough bleeding.
However, again, this could just be your body getting used to the hormones. It takes several months for this to happen, and you said you're only about 5-6 weeks into using the patch, so you could also just wait and allow your hormones to adapt.
I'd consult your OBGYN as well if this is concerning you.
Im sorry i must contradict your doctor. I also am on the Ortho Evra birthcontrol and the instrucion of use for it according to the box,is to change each patch once a week and not wear it while on your period. The Ortho Evra only has around 12 days of hormones for the birth control not64.
- Ortho Evra Information for Consumers
- Ortho Evra Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ortho Evra (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Ortho Evra - I started OE the day after my last pill which was after my period. I'm now starting the
Posted 5 Feb 2014 • 1 answer
Posted 15 Jun 2014 • 1 answer
Posted 1 Jun 2015 • 1 answer
Posted 29 Jul 2015 • 1 answer
Posted 6 Oct 2016 • 0 answers